Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 52, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 25, 2019, 9:13 AM CDT for Cameron Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2019, 9:13 AM CDT (14:13 UTC)
- Expired
- Apr 25, 2019, 9:40 AM CDT
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 49 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 818 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.8
The text
As transmitted.
742
WUUS54 KLCH 251413
SVRLCH
LAC023-251500-
/O.NEW.KLCH.SV.W.0052.190425T1413Z-190425T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
913 AM CDT Thu Apr 25 2019
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
East central Cameron Parish in southwestern Louisiana...
* Until 1000 AM CDT.
* At 913 AM CDT, a severe thunderstorm was located over Grand
Chenier, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Grand Chenier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2971 9295 2973 9299 2976 9302 2994 9286
2988 9267 2970 9288
TIME...MOT...LOC 1413Z 227DEG 29KT 2977 9293
HAIL...<.75IN
WIND...60MPH
$$
062 follow-up statements
257
WWUS54 KLCH 251421
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
921 AM CDT Thu Apr 25 2019
LAC023-251500-
/O.CON.KLCH.SV.W.0052.000000T0000Z-190425T1500Z/
Cameron LA-
921 AM CDT Thu Apr 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR EAST CENTRAL CAMERON PARISH...
At 921 AM CDT, a severe thunderstorm was located near Grand Chenier,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of east
central Cameron Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2973 9291 2976 9292 2978 9295 2993 9284
2988 9267 2971 9287
TIME...MOT...LOC 1421Z 227DEG 29KT 2982 9287
HAIL...<.75IN
WIND...60MPH
$$
06142
WWUS54 KLCH 251440
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
940 AM CDT Thu Apr 25 2019
LAC023-251450-
/O.CAN.KLCH.SV.W.0052.000000T0000Z-190425T1500Z/
Cameron LA-
940 AM CDT Thu Apr 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CAMERON PARISH IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 2973 9291 2976 9292 2978 9295 2993 9284
2988 9267 2971 9287
TIME...MOT...LOC 1438Z 227DEG 29KT 2993 9274
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:40 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 25, 6:40 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
640 AM CDT Thu Apr 25 2019
.DISCUSSION...
12Z Taf issuance
&&
.AVIATION...
Intermittent MVFR to IFR ceilings along with TSRA ongoing now at
LCH/AEX and expected through LFT/ARA later this morning. For BPT,
TSRA moved east of terminal, and westerly winds with the passage
of the boundary. Conditions expected to improve in LCH by
14-15z, and around 17-18z for LFT/ARA. NW winds ~12-14 knots for
most area this afternoon, should diminish to less than 5 knots
after 00z.
DML
&&
.PREV DISCUSSION... /issued 437 AM CDT Thu Apr 25 2019/
DISCUSSION...Tornado Watch 100 remains in effect until 600 AM for
northern portions of the forecast area.
Radar depicting showers and thunderstorms aligned along a cool
front extending from near Leesville to the Beaumont area. One
Severe Thunderstorm Warning is now in effect along with several
Significant Weather Advisories. Convection will end west to east
as the day progresses as low pressure now over extreme northeast
Texas advances northeast, and the accompanying cool front treks
east across the forecast area. Favorable shear as well as
sufficient instability will keep the severe weather threat
ongoing until the frontal passage.
Dry high pressure then becomes reestablished through the
remainder of the week with temperatures trending toward seasonal
norms. Not seeing a return chance of rains until Tuesday of the
new week.
MARINE...Showers and thunderstorms can be expected today
along and ahead of a cool front advancing across the northwest
Gulf. Rains will end with passage of the boundary with an extended
dry weather pattern then returning. Winds will become moderate
westerly in the wake of the front, trending offshore overnight
and Friday, and southerly for the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 78 60 78 54 / 70 10 0 0
LCH 79 62 81 58 / 60 0 0 0
LFT 79 61 79 57 / 80 10 0 0
BPT 80 62 82 61 / 40 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 6 PM CDT this evening for
GMZ450-452-455-470-472-475.
&&
AVIATION...08Hazardous weather outlook, Apr 25, 5:18 AM CDT, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 518 AM CDT Thu Apr 25 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 261030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 518 AM CDT Thu Apr 25 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Favorable shear and sufficient instability will maintain a severe weather threat along and ahead of a cool front advancing across the forecast area today. Damaging straight line winds and hail as well as isolated tornadoes are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No significant weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today. GMZ430-432-435-450-452-455-470-472-475-261030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 518 AM CDT Thu Apr 25 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Showers and thunderstorms can be expected today along and ahead of a cool front advancing across the northwest Gulf. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No significant weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required.
In the hours before
Special weather statement, Apr 25, 6:30 AM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
630 AM CDT Thu Apr 25 2019
LAZ041>043-073-074-251215-
West Cameron LA-Calcasieu LA-Acadia LA-Jefferson Davis LA-
East Cameron LA-
630 AM CDT Thu Apr 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMERON...SOUTHERN
JEFFERSON DAVIS...WEST CENTRAL ACADIA AND SOUTHEASTERN CALCASIEU
PARISHES UNTIL 715 AM CDT...
At 630 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Westlake to Sabine National Wildlife.
Movement was east at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lake Charles, Jennings, Westlake, Welsh, Iowa, Lake Arthur,
Mermentau, Grand Lake, Hayes, Lacassine National Wildlife Refuge,
Lake Charles Regional Airport, Sabine National Wildlife, Evangeline,
Hacketts Corner, Egan, Lowry, Sweet Lake, Carlyss, Heberts Marina and
Hackberry.
A Tornado Watch remains in effect until 800 AM CDT for southwestern
Louisiana.
LAT...LON 2982 9333 2984 9332 2984 9328 2986 9324
2993 9324 2997 9327 3002 9327 3005 9329
3005 9333 2985 9335 2987 9335 2988 9340
2986 9344 2983 9339 2983 9343 2987 9370
3027 9327 3029 9244 2978 9299
TIME...MOT...LOC 1130Z 272DEG 38KT 3022 9327 2992 9359
06Special weather statement, Apr 25, 7:13 AM CDT, 2 hours before
Special Weather Statement
National Weather Service Lake Charles LA
713 AM CDT Thu Apr 25 2019
LAZ028-029-031>033-251300-
St. Landry LA-Avoyelles LA-Evangeline LA-Allen LA-Rapides LA-
713 AM CDT Thu Apr 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAPIDES...NORTHERN
EVANGELINE...AVOYELLES...NORTH CENTRAL ST. LANDRY AND NORTHERN ALLEN
PARISHES UNTIL 800 AM CDT...
At 712 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elizabeth to Starks. Movement was
northeast at 55 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Oakdale, Marksville, Bunkie, Simmesport, Oberlin, Moreauville,
Cheneyville, Turkey Creek, Bordelonville, Morrow, Effie, Cottonport,
Pine Prairie, Mansura, Hessmer, Evergreen, Plaucheville, Bayou
Chicot, Goudeau and Lake Ophelia National Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 800 AM CDT for central and
southwestern Louisiana.
LAT...LON 3130 9200 3130 9202 3128 9202 3127 9199
3123 9199 3125 9195 3122 9194 3124 9192
3128 9194 3130 9191 3127 9184 3123 9179
3119 9168 3114 9172 3111 9170 3105 9172
3081 9200 3051 9310 3124 9220 3131 9201
TIME...MOT...LOC 1212Z 245DEG 48KT 3091 9284 3033 9364
RM12Special weather statement, Apr 25, 7:19 AM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
719 AM CDT Thu Apr 25 2019
LAZ031-032-042-043-251300-
Acadia LA-Jefferson Davis LA-Evangeline LA-Allen LA-
719 AM CDT Thu Apr 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON DAVIS...
SOUTHWESTERN EVANGELINE...NORTHWESTERN ACADIA AND SOUTHEASTERN ALLEN
PARISHES UNTIL 800 AM CDT...
At 719 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fenton, moving east at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Eunice, Basile, Elton and Pine Island.
A Tornado Watch remains in effect until 800 AM CDT for central and
southwestern Louisiana.
LAT...LON 3053 9244 3053 9246 3050 9246 3049 9247
3050 9248 3048 9249 3048 9241 3041 9238
3031 9288 3044 9293 3056 9245
TIME...MOT...LOC 1219Z 252DEG 32KT 3038 9285
06Special weather statement, Apr 25, 8:07 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
807 AM CDT Thu Apr 25 2019
LAZ029-033-251345-
St. Landry LA-Avoyelles LA-
807 AM CDT Thu Apr 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AVOYELLES AND
NORTHERN ST. LANDRY PARISHES UNTIL 845 AM CDT...
At 807 AM CDT, Doppler radar was tracking a strong thunderstorm over
Dupont, or near Moreauville, moving east at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Simmesport, Moreauville, Morrow, Cottonport, Plaucheville, Goudeau,
Dupont and Hamburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 300 PM CDT for central
Louisiana.
LAT...LON 3108 9171 3104 9173 3099 9178 3098 9180
3087 9180 3086 9182 3085 9182 3081 9209
3102 9209
TIME...MOT...LOC 1307Z 260DEG 38KT 3094 9193
06Local storm report, Apr 25, 8:30 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
830 AM CDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
04/25/2019 CALCASIEU LA NWS EMPLOYEE
WATER OVER THE ROADS AND NEAR THE EDGE OF HOMES OFF OF
TANK FARM ROAD.
&&
CASTIGGERSpecial weather statement, Apr 25, 8:44 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
844 AM CDT Thu Apr 25 2019
LAZ074-251430-
East Cameron LA-
844 AM CDT Thu Apr 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CAMERON PARISH UNTIL
930 AM CDT...
At 844 AM CDT, Doppler radar was tracking a strong thunderstorm over
Grand Chenier, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Grand Chenier, Creole and Rutherford Beach.
LAT...LON 2973 9303 2973 9304 2974 9307 2974 9308
2976 9311 2975 9311 2976 9315 2992 9298
2984 9273 2970 9293
TIME...MOT...LOC 1344Z 226DEG 15KT 2977 9301
06The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:29 AM CDT | Special Marine Warning | LCH | 91 min | |
| Apr 25, 2:58 AM CDT | Special Marine Warning | LCH | 62 min | |
| Apr 25, 3:01 AM CDT | Special Weather Statement | LCH | Vernon | 59 min |
| Apr 25, 3:45 AM CDT | Special Marine Warning | LCH | 90 min | |
| Apr 25, 4:05 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 40 min |
| Apr 25, 4:09 AM CDT | Special Weather Statement | LCH | Vernon | 51 min |
| Apr 25, 4:37 AM CDT | Tornado Warning | LCH | Beauregard | 26 min |
| Apr 25, 4:59 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Rapides, Vernon | 31 min |
| Apr 25, 5:06 AM CDT | Special Weather Statement | LCH | Calcasieu | 39 min |
| Apr 25, 5:15 AM CDT | Special Weather Statement | LCH | Beauregard | 30 min |
| Apr 25, 5:19 AM CDT | Severe Thunderstorm Warning | LCH | Rapides | 13 min |
| Apr 25, 5:28 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Evangeline, Rapides | 47 min |
| Apr 25, 5:48 AM CDT | Special Weather Statement | LCH | Allen | 42 min |
| Apr 25, 5:51 AM CDT | Special Weather Statement | LCH | Calcasieu | 39 min |
| Apr 25, 6:00 AM CDT | Special Marine Warning | LCH | 30 min | |
| Apr 25, 6:06 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides | 39 min |
| Apr 25, 6:30 AM CDT | Special Weather Statement | LCH | Cameron, Jefferson Davis | 45 min |
| Apr 25, 7:01 AM CDT | Areal Flood Advisory | LCH | Calcasieu | 59 min |
| Apr 25, 7:13 AM CDT | Special Weather Statement | LCH | Allen, Avoyelles, Evangeline | 47 min |
| Apr 25, 7:19 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 41 min |
| Apr 25, 7:58 AM CDT | Areal Flood Advisory | LCH | Calcasieu, Jefferson Davis | 62 min |
| Apr 25, 8:07 AM CDT | Special Weather Statement | LCH | Avoyelles | 38 min |
| Apr 25, 8:25 AM CDT | Areal Flood Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides | 2 hr |
| Apr 25, 8:29 AM CDT | Special Marine Warning | LCH | 48 min | |
| Apr 25, 8:44 AM CDT | Special Weather Statement | LCH | Cameron | 46 min |
| Apr 25, 8:55 AM CDT | Special Marine Warning | LCH | 81 min | |
| Apr 25, 9:26 AM CDT | Areal Flood Warning | LCH | Acadia, Calcasieu, Jefferson Davis | 2 hr |
| Apr 25, 9:32 AM CDT | Special Weather Statement | LCH | Acadia, Evangeline | 43 min |
| Apr 25, 10:15 AM CDT | Special Weather Statement | LCH | Avoyelles | 15 min |
| Apr 25, 10:40 AM CDT | Special Weather Statement | LCH | Saint Landry | 35 min |
| Apr 25, 10:44 AM CDT | Special Weather Statement | LCH | Avoyelles | 31 min |
| Apr 25, 11:27 AM CDT | Special Marine Warning | LCH | 33 min | |
| Apr 25, 11:31 AM CDT | Special Marine Warning | LCH | 44 min | |
| Apr 25, 11:52 AM CDT | Special Weather Statement | LCH | Saint Martin | 38 min |
| Apr 25, 12:07 PM CDT | Special Marine Warning | LCH | 83 min | |
| Apr 25, 12:20 PM CDT | Special Marine Warning | LCH | 55 min | |
| Apr 25, 12:39 PM CDT | Special Weather Statement | LCH | Saint Martin | 51 min |
| Apr 25, 1:25 PM CDT | Special Marine Warning | LCH | 65 min | |
| Apr 25, 1:41 PM CDT | Special Weather Statement | LCH | St. Mary | 19 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.